MAUDE Adverse Event Report: GALAXY G3 MINI 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

GALAXY G3 MINI 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM920040
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported that the 2.00mm x 4.00cm galaxy g3 mini coil (glm920040 / 30498774) was the last coil used; the physician decided to pull it out for re-deployment after trying another size of coil.During the attempt to resheath the coil, the introducer failed to be re-sheathed.The physician used ¿a same like product¿ and the procedure was successfully completed.There was no report of any patient adverse event / complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 2.00mm x 4.00cm galaxy g3 mini coil was received contained in a pouch.Visual inspection was performed.The embolic coil component was observed in severely stretched condition and entangled with the rest of the device.No other damages nor anomalies were observed during the visual inspection.Microscopic inspection was performed.Under magnification, the severely stretched condition of the coil and its entanglement with the rest of the device was confirmed.It was also observed that the embolic coil is still attached to the rest of the device.Functional evaluation was precluded based on the embolic coil being entangled with the rest of the device and in severely stretched condition.A review of the manufacturing documentation associated with this lot (30498774) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The complaint documented that the 2.00mm x 4.00cm galaxy g3 mini coil was the last coil used; the physician removed the coil for re-deployment after trying another size of coil.During the resheathing attempt, the introducer failed to be re-sheathed.The complaint device was returned.During visual and microscopic inspection, the embolic coil component was observed to be in severely stretched condition; it was still attached but was observed entangled with the rest of the device.The observed condition of the device is likely a result of force that may have been inadvertently exerted on the device during the removal; however, the exact cause cannot be conclusively determined.Based on the observed condition of the embolic coil, the reported issue was confirmed.It should be noted that product failure is multifactorial.The instructions for use (ifu) contains the following precaution: ¿ do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.Coil stretching is known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue as stretching from occurring.The coil stretched condition was not originally reported in the complaint.Stretching can occur during procedure handling where force may have been inadvertently applied.The exact cause of the observed stretched condition could not be conclusively determined; however, it is possible that when the coil when the physician removed the coil for re-deployment, force was inadvertently exerted on the coil resulting in the observed stretched condition and causing the severely stretched coil to become entangled with the rest of the complaint device.Attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 2.00mm x 4.00cm galaxy g3 mini coil left the manufacturing facility with the embolic coil in stretched condition and protruding from the introducer as noted during the visual and microscopic inspections.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the 2.00mm x 4.00cm galaxy g3 mini coil (glm920040 / 30498774) was the last coil used; the physician decided to pull it out for re-deployment after trying another size of coil.During the attempt to resheath the coil, the introducer failed to be re-sheathed.The physician used ¿a same like product¿ and the procedure was successfully completed.There was no report of any patient adverse event / complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The complaint device was returned for evaluation.During the visual and microscopic inspection of the returned device, the embolic coil was observed in stretched condition.Based on the product analysis on 03-nov-2021, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
GALAXY G3 MINI 2MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
MDR Report Key12753758
Report Number3008114965-2021-00551
Device Sequence Number4550009
Product Code KRD
UDI-Device Identifier10886704080305
UDI-Public10886704080305
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberGLM920040
Device Catalogue NumberGLM920040
Device Lot Number30498774
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2021
Initial Report FDA Received Date11/04/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1